MAUDE Adverse Event Report: SYNTHES GMBH ACCESS KIT-STERILE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

SYNTHES GMBH ACCESS KIT-STERILE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 03.804.612S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on 22-february-2024 a percutaneous vertebroplasty was performed.During the procedure, the surgeon noted that the connection between the working sleeve and the trocar/cement needle of the access kit in question was less than usual.The procedure was completed successfully with no surgical delay.The patient status is stable.No additional medical intervention was required.No further information is available.This report is for an access kit-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected data: d9.G1.Additional narrative: e1 h3, h4, h6: part: 03.804.612s.Lot: 23g28-1.Manufacturing site: werk selzach logistik.Supplier: (b)(4).Release to warehouse date: 28 july 2023.Expiration date: 28 july 2028.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Only the working sleeves, the trocars diamond tip and the cement needle were returned for evaluation.Visual analysis of the returned sample revealed that there was no damage or defects with the access kit 4.7.A functional test was performed, the working sleeve was able to assure the trocar diamond tip with out problems.The devices works as intended and were able to assembled and disassembled, therefore the reported allegation was not able to be replicated.The synflate® vertebral balloon surgical technique guide was reviewed.Following relevant statements were found.Warnings: ¿ensure that the trocar instrumentation does not breach the anterior wall of the vertebral body.¿only hammer on the blue plastic handles of the access instrumentation.Confirm proper positioning of the access instrumentation under fluoroscopy in both ap and lateral view.¿do not insert or advance the working sleeve in the bone without the trocar.This could damage the working sleeve and obstruct balloon insertion.¿do not redirect the instrument assembly without removing it and re-accessing the vertebral body.The overall complaint was not confirmed as the access kit 4.7 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed.-working cannula (current & manufactured).-working cannula and cannulated trocar (current & manufactured).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ACCESS KIT-STERILE
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18878158
Report Number8030965-2024-03492
Device Sequence Number12734180
Product Code GEA
UDI-Device Identifier10705034810881
UDI-Public(01)10705034810881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.804.612S
Device Lot Number23G28-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown